Alert archive / Tennessee / Tornado Warnings in 2008
Tornado Warning 32, NWS Memphis, TN
NWS Memphis, TN issued this tornado warning at Feb 5, 2008, 6:01 PM CST for 4 counties in Tennessee. It was in force for 44 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 5, 2008, 6:01 PM CST (00:01 UTC)
- Expired
- Feb 5, 2008, 6:45 PM CST
- In force
- 44 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Fayette County, TN, Hardeman County, TN, Haywood County, TN, Shelby County, TN
The radar
The Memphis radar (KNQA), 44 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 5, 6:21 PM CST | TORNADO 3 | 9 N Somerville, TN | *** 1 FATAL *** TORNADO TOUCHDOWN OCCURRED NEAR AKIN ROAD. NUMEROUS TREES AND POWER LINES WERE DOWNED AS THE TORNADO MOVED NORTHEAST. A MAN IN HIS PICKUP TRUCK INSIDE A SHED ON YUM YUM ROAD WAS KILLED AS THE TRUCK WAS FLIPPED AT LEAST 40 FEET. MAXIMUM WIND SPE |
| Feb 5, 6:27 PM CST | TORNADO 2 | 1 Sw Dancyville, TN | TORNADO MOVED INTO SOUTHEAST HAYWOOD COUNTY FROM NORTHEAST FAYETTE COUNTY. EF-2 DAMAGE TO DANCYVILLE AND HILLVILLE. MAJOR DAMAGE TO 3 HOUSES...MODERATE DAMAGE TO 1 CHURCH...2 MOBILE HOMES TOTALLY DESTROYED AND CONVENIENCE STORE SUFFERED SEVERE ROOF DAMAGE. LAR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 5, 3:09 PM CST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 0.0 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1569 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 804 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 309 m²/s²
- 0-3 km storm-relative helicity
- 365 m²/s²
- Significant tornado parameter
- 3.5
- Supercell composite
- 12.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KMEG 060001
TORMEG
TNC047-069-075-157-060045-
/O.NEW.KMEG.TO.W.0032.080206T0001Z-080206T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
601 PM CST TUE FEB 5 2008
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* TORNADO WARNING FOR...
NORTHERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
NORTHWESTERN HARDEMAN COUNTY IN SOUTHWEST TENNESSEE...
HAYWOOD COUNTY IN SOUTHWEST TENNESSEE...
NORTHEASTERN SHELBY COUNTY IN SOUTHWEST TENNESSEE...
* UNTIL 645 PM CST
* AT 601 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LARGE AND EXTREMELY DANGEROUS TORNADO NEAR EADS...OR ABOUT 9
MILES NORTH OF COLLIERVILLE...MOVING NORTHEAST AT 55 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ARLINGTON...SOMERVILLE...DANCYVILLE...WHITEVILLE...HILLVILLE...
BROWNSVILLE...BELLE EAGLE AND HOLLY GROVE.
.IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
GOLFBALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
.IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF
THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.
.IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3568 8908 3532 8910 3508 8964 3519 8980
3540 8961 3540 8957 3542 8947 3556 8948
3577 8928
TIME...MOT...LOC 0001Z 225DEG 51KT 3520 8965
$$3 follow-up statements
000
WWUS54 KMEG 060011
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
611 PM CST TUE FEB 5 2008
TNC047-069-075-157-060045-
/O.CON.KMEG.TO.W.0032.000000T0000Z-080206T0045Z/
FAYETTE TN-SHELBY TN-HAYWOOD TN-HARDEMAN TN-
611 PM CST TUE FEB 5 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM CST FOR
NORTHWESTERN HARDEMAN...HAYWOOD...EAST CENTRAL SHELBY AND NORTHERN
FAYETTE COUNTIES...
AT 611 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR AND STORM
SPOTTERS WERE TRACKING A LARGE AND EXTREMELY DANGEROUS TORNADO. THIS
TORNADO WAS LOCATED NEAR GALLAWAY...OR ABOUT 15 MILES EAST OF
BARTLETT...MOVING NORTHEAST AT 55 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BRADEN...SOMERVILLE...STANTON...DANCYVILLE...WHITEVILLE...
HILLVILLE...BROWNSVILLE...BELLE EAGLE AND HOLLY GROVE.
.IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
GOLFBALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
.THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER
A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
.IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3568 8908 3532 8910 3508 8964 3519 8980
3540 8961 3540 8957 3542 8947 3556 8948
3577 8928
TIME...MOT...LOC 0011Z 225DEG 51KT 3530 8955
$$000
WWUS54 KMEG 060021 RRA
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
620 PM CST TUE FEB 5 2008
TNC069-157-060030-
/O.CAN.KMEG.TO.W.0032.000000T0000Z-080206T0045Z/
SHELBY TN-HARDEMAN TN-
620 PM CST TUE FEB 5 2008
...THE TORNADO WARNING FOR NORTHWESTERN HARDEMAN AND EAST CENTRAL
SHELBY COUNTIES IS CANCELLED...
AT 620 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA
...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE TORNADO WARNING IS CANCELLED.
LAT...LON 3568 8908 3543 8909 3543 8919 3528 8920
3520 8943 3539 8960 3542 8947 3556 8948
3577 8928
TIME...MOT...LOC 0020Z 237DEG 57KT 3535 8940
$$
TNC047-075-060045-
/O.CON.KMEG.TO.W.0032.000000T0000Z-080206T0045Z/
FAYETTE TN-HAYWOOD TN-
620 PM CST TUE FEB 5 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM CST FOR HAYWOOD
AND NORTHEASTERN FAYETTE COUNTIES...
AT 620 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR AND STORM
SPOTTERS WERE TRACKING A LARGE AND EXTREMELY DANGEROUS TORNADO. THIS
TORNADO WAS LOCATED 8 MILES NORTHWEST OF SOMERVILLE...OR ABOUT 20
MILES SOUTHEAST OF COVINGTON...MOVING NORTHEAST AT 65 MPH.
THIS STORM HAS A HISTORY OF PRODUCING SEVERE DAMAGE ACROSS SHELBY
COUNTY.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
STANTON...DANCYVILLE...HILLVILLE...BROWNSVILLE...BELLE EAGLE AND
HOLLY GROVE.
.THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER
A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
.IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3568 8908 3543 8909 3543 8919 3528 8920
3520 8943 3539 8960 3542 8947 3556 8948
3577 8928
TIME...MOT...LOC 0020Z 237DEG 57KT 3535 8940
$$000
WWUS54 KMEG 060029
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
629 PM CST TUE FEB 5 2008
TNC047-075-060045-
/O.CON.KMEG.TO.W.0032.000000T0000Z-080206T0045Z/
FAYETTE TN-HAYWOOD TN-
629 PM CST TUE FEB 5 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM CST FOR HAYWOOD
AND NORTHEASTERN FAYETTE COUNTIES...
AT 629 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR AND STORM
SPOTTERS WERE TRACKING A LARGE AND EXTREMELY DANGEROUS TORNADO. THIS
TORNADO WAS LOCATED NEAR DANCYVILLE...OR ABOUT 13 MILES SOUTH OF
BROWNSVILLE...MOVING NORTHEAST AT 65 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HILLVILLE...BELLE EAGLE AND HOLLY GROVE.
.IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
GOLFBALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
.THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER
A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
.IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3568 8908 3543 8909 3543 8919 3528 8920
3542 8947 3557 8947 3577 8928
TIME...MOT...LOC 0029Z 237DEG 57KT 3543 8926
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at Feb 5, 2:19 PM CST, 3 hours 42 minutes earlier.
Area forecast discussion, Feb 5, 2:19 PM CST, 3 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
219 PM CST TUE FEB 5 2008
.DISCUSSION...
SIGNIFICANT SEVERE WEATHER OUTBREAK LIKELY ACROSS THE MID SOUTH
LATER THIS AFTERNOON AND TONIGHT.
THERE IS A HIGH RISK FOR SEVERE THUNDERSTORMS ACROSS MUCH OF THE
MID SOUTH INCLUDING EASTERN ARKANSAS...THE MISSOURI
BOOTHEEL...WEST TENNESSEE AND NORTHWEST MISSISSIPPI. ELSEWHERE
THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS.
A STRONG UPPER TROF CONTINUES TO PUSH INTO THE SOUTHERN PLAINS
WITH THE 500 MB SPEED MAX STARTING TO SPREAD NORTHEAST TOWARD THE
ARKLATEX. A SURFACE LOW WAS LOCATED OVER SE OKLAHOMA AND WESTERN
ARKANSAS. THIS SURFACE LOW WILL DEEPEN TO 997 MB AND TRACK
NORTHEAST INTO N CENTRAL ARKANSAS AND SE MISSOURI THIS EVENING
WHILE A STRONG COLD FRONT STARTS TO PUSH EAST ACROSS ARKANSAS.
THE AIRMASS ACROSS THE MID SOUTH CONTINUES TO DESTABILIZE WITH
SURFACE TEMPS IN THE MID TO UPPER 70S AND SURFACE DEWPOINTS IN THE
LOWER TO MID 60S...HIGH TEMP RECORD HAS ALREADY BEEN BROKEN AT
MEMPHIS. AS A RESULT SBCAPES HAVE CLIMBED TO BETWEEN 1000 AND 1500
J/KG ACROSS THE MID SOUTH. THE DEEPENING SURFACE LOW WILL TRACK
JUST TO THE NORTH AND WEST OF THE MID SOUTH AND THIS WILL SERVE TO
ENHANCE THE LOW LEVEL SHEAR BY BACKING THE LOW LEVEL WINDS
SLIGHTLY PRODUCING 0-1KM HELICITY VALUES OVER 300 M2/S2. MEANWHILE
THE 500 MB SPEED MAX SPREADING INTO THE ARKLATEX WILL CONTINUE TO
MOVE TOWARD THE MID SOUTH PRODUCING TREMENDOUS VERTICAL SHEAR.
THE 18Z LZK SOUNDING INDICATES THAT THE BOUNDARY LAYER CONTINUING
TO DEEPEN WITH A WEAKENING AND LIFTING CAP AT 700 MB. MID LEVEL
LAPSE RATES ABOVE THE CAP ARE VERY STEEP...GREATER THAN 7 C/KM. AS
THE UPPER TROF APPROACHES AND HEIGHT FALLS SPREAD ACROSS THE WARM
SECTOR THE CAP WILL CONTINUE TO ERODE AND THE SHOWERS AND
THUNDERSTORMS DEVELOPING ACROSS THE WARM SECTOR WILL INTENSIFY
AND MAY BECOME DISCRETE SUPERCELLS LATER THIS AFTERNOON AND INTO
THE EVENING HOURS. THESE DISCRETE SUPERCELLS MAY PRODUCE DAMAGING
WINDS...HAIL AND POSSIBLY TORNADOES. THERE IS THE POTENTIAL FOR
STRONG TORNADOES TO DEVELOP WITH THESE DISCRETE SUPERCELLS THAT
FORM IN THE WARM SECTOR AHEAD OF THE FRONT LATER THIS AFTERNOON
INTO TH EVENING HOURS.
IN ADDITION THE DISCRETE CELLS WILL EVENTUAL MERGE INTO A LINE OR
LINE SEGMENTS ALONG AND AHEAD OF THE COLD FRONT AS IT PUSHES
THROUGH TONIGHT. THE SYSTEM IS MOVING A LITTLE SLOWER AND IT LOOKS
LIKE THE BEST TIME FOR SEVERE WEATHER WILL BE LATE THIS AFTERNOON
INTO THE OVERNIGHT HOURS.
WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT FOR WINDS OF 25
MPH WITH GUSTS TO 40 MPH OR HIGHER AHEAD OF AND JUST BEHIND THE
FRONT.
THE FRONT WILL EXIT THE MID SOUTH AFTER MIDNIGHT AND COOL HIGH
PRESSURE BUILDS IN FOR WEDNESDAY WITH BREEZY CONDITIONS AND TEMPS
IN THE 40S NORTH TO LOWER 50S SOUTH. A SERIES OF WEAK UPPER TROFS
SWINGS THROUGH FOR THURSDAY AND FRIDAY RESULTING IN AN INCREASE IN
CLOUDS AND MAYBE SOME PRECIP ACROSS THE NORTHERN TIER...BUT NOT
CONFIDENT ENOUGH TO MENTION. A STRONGER UPPER TROF DIGS INTO THE
EASTERN U.S. DURING THE WEEKEND RESULTING IN SOME COLDER TEMPS AND
DRY WEATHER. GFS AND ECMWF AT ODDS BY THE BEGINNING OF NEXT WEEK.
THE GFS HAS AN UPPER LOW OVER THE TX BIG BEND REGION WITH
SOUTHWEST FLOW ACROSS THE REGION AND MOISTURE RETURNING ACROSS THE
REGION. MEANWHILE THIS SYSTEM IS ABSENT FROM THE ECMWF AND AS A
RESULT THE FLOW IS WESTERLY AND DRY. ATTM WILL INTRODUCE LOW END
CHANCE POPS FOR TUE WITH LOW CONFIDENCE.
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 46 48 31 55 / 100 10 10 10
MKL 48 49 27 50 / 100 20 10 10
JBR 42 47 29 51 / 100 10 10 10
TUP 52 54 30 55 / 100 20 10 10
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR DUNKLIN-PEMISCOT.
MS...WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR ALCORN-BENTON MS-
CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-
MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.
TN...WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR CARROLL-CHESTER-
CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-
HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-
OBION-SHELBY-TIPTON-WEAKLEY.
&&Hazardous weather outlook, Feb 5, 4:28 PM CST, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 428 PM CST TUE FEB 5 2008 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-070030- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 428 PM CST TUE FEB 5 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT THERE IS A HIGH RISK FOR SEVERE THUNDERSTORMS ACROSS EASTERN ARKANSAS...THE MISSOURI BOOTHEEL...WEST TENNESSEE AND NORTHWEST MISSISSIPPI. AREAS IN THE HIGH RISK ARE GENERALLY NORTH AND WEST OF A LINE FROM LEXINGTON TENNESSEE TO OXFORD MISSISSIPPI. A MODERATE RISK FOR SEVERE THUNDERSTORMS IS LOCATED ELSEWHERE ACROSS THE MIDSOUTH...SOUTH AND EAST OF THIS LINE. A WARM...MOIST...AND UNSTABLE AIRMASS REMAINS IN PLACE ACROSS THE MIDSOUTH AHEAD OF A STRONG COLD FRONT THAT WILL SLOWLY APPROACH FROM THE WEST. THE STRONG UPPER LEVEL DISTURBANCE MOVING OVER THE REGION THIS EVENING CONTINUES TO GENERATE ROTATING THUNDERSTORMS SOME WHICH WILL BE SEVERE. THESE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS...LARGE HAIL...AND TORNADOES. THE POTENTIAL WILL ALSO EXIST FOR STRONG TORNADOES TO DEVELOP. AN ADDITIONAL LINE OF SEVERE THUNDERSTORMS WILL DEVELOP JUST AHEAD OF THE COLD FRONT AS IT MOVES ACROSS THE AREA OVERNIGHT. THE PRIMARY TIME FRAME FOR SEVERE THUNDERSTORMS WILL BE UNTIL 10 PM CST FOR AREAS WEST OF THE MISSISSIPPI RIVER AND UNTIL 2 AM CST WEDNESDAY FOR AREAS ALONG AND EAST OF THE MISSISSIPPI RIVER. THE STRONG COLD FRONT WILL MOVE OUT OF THE FORECAST AREA AFTER 2 AM CST WEDNESDAY MORNING BRINGING AN END TO THE SEVERE WEATHER THREAT. STRONG WINDS WILL CONTINUE IN ADVANCE AND THEN IMMEDIATELY BEHIND THE STRONG COLD FRONT UNTIL MIDNIGHT. WIND SPEEDS AROUND 25 MPH WITH GUSTS OF 40 MPH OR HIGHER CAN BE EXPECTED. A WIND ADVISORY IS IN EFFECT FOR THE ENTIRE MID SOUTH UNTIL MIDNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL BE REQUIRED THROUGH MIDNIGHT ACROSS THE ENTIRE AREA. OKULSKI
In the hours before
Local storm report, Feb 5, 4:56 PM CST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
456 PM CST TUE FEB 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL 4 E MARVELL 34.56N 90.84W
02/05/2008 E0.75 INCH PHILLIPS AR POST OFFICE
PENNY SIZE HAIL IN POPLAR GROVE.
0450 PM HAIL 3 N BARTLETT 35.26N 89.84W
02/05/2008 E0.75 INCH SHELBY TN AMATEUR RADIO
PENNY SIZE HAIL AT THE INTERSECTION OF PLEASANT RIDGE AND
AUSTEN PEAY.
&&
MBSLocal storm report, Feb 5, 5:08 PM CST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
508 PM CST TUE FEB 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL 4 E MARVELL 34.56N 90.84W
02/05/2008 E0.75 INCH PHILLIPS AR POST OFFICE
PENNY SIZE HAIL IN POPLAR GROVE.
0450 PM HAIL 3 N BARTLETT 35.26N 89.84W
02/05/2008 E0.75 INCH SHELBY TN AMATEUR RADIO
PENNY SIZE HAIL AT THE INTERSECTION OF PLEASANT RIDGE AND
AUSTEN PEAY.
0503 PM TORNADO ARLINGTON 35.28N 89.66W
02/05/2008 SHELBY TN PUBLIC
TORNADO ON THE GROUND JUST NORTH OF THE INTERSECTION OF
HIGHWAY 70 AND HIGHWAY 385.
&&
MBSLocal storm report, Feb 5, 5:17 PM CST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
517 PM CST TUE FEB 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL 4 E MARVELL 34.56N 90.84W
02/05/2008 E0.75 INCH PHILLIPS AR POST OFFICE
PENNY SIZE HAIL IN POPLAR GROVE.
0450 PM HAIL 3 N BARTLETT 35.26N 89.84W
02/05/2008 E0.75 INCH SHELBY TN AMATEUR RADIO
PENNY SIZE HAIL AT THE INTERSECTION OF PLEASANT RIDGE AND
AUSTEN PEAY.
0503 PM TORNADO ARLINGTON 35.28N 89.66W
02/05/2008 SHELBY TN PUBLIC
TORNADO ON THE GROUND JUST NORTH OF THE INTERSECTION OF
HIGHWAY 70 AND HIGHWAY 385.
0513 PM HAIL DUBLIN 34.08N 90.50W
02/05/2008 E0.75 INCH COAHOMA MS EMERGENCY MNGR
&&
MBSLocal storm report, Feb 5, 5:25 PM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
525 PM CST TUE FEB 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL 4 E MARVELL 34.56N 90.84W
02/05/2008 E0.75 INCH PHILLIPS AR POST OFFICE
PENNY SIZE HAIL IN POPLAR GROVE.
0450 PM HAIL 3 N BARTLETT 35.26N 89.84W
02/05/2008 E0.75 INCH SHELBY TN AMATEUR RADIO
PENNY SIZE HAIL AT THE INTERSECTION OF PLEASANT RIDGE AND
AUSTEN PEAY.
0503 PM TORNADO ARLINGTON 35.28N 89.66W
02/05/2008 SHELBY TN PUBLIC
TORNADO ON THE GROUND JUST NORTH OF THE INTERSECTION OF
HIGHWAY 70 AND HIGHWAY 385.
0513 PM HAIL DUBLIN 34.08N 90.50W
02/05/2008 E0.75 INCH COAHOMA MS EMERGENCY MNGR
0523 PM HAIL CLARKSDALE 34.20N 90.58W
02/05/2008 E1.00 INCH COAHOMA MS LAW ENFORCEMENT
QUARTER SIZE HAIL IN CLARKSDALE.
0523 PM TORNADO HORN LAKE 34.96N 90.04W
02/05/2008 DESOTO MS AMATEUR RADIO
TORNADO ON THE GROUND IN HORN LAKE.
&&
MBSLocal storm report, Feb 5, 5:31 PM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
531 PM CST TUE FEB 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL 4 E MARVELL 34.56N 90.84W
02/05/2008 E0.75 INCH PHILLIPS AR POST OFFICE
PENNY SIZE HAIL IN POPLAR GROVE.
0450 PM HAIL 3 N BARTLETT 35.26N 89.84W
02/05/2008 E0.75 INCH SHELBY TN AMATEUR RADIO
PENNY SIZE HAIL AT THE INTERSECTION OF PLEASANT RIDGE AND
AUSTEN PEAY.
0503 PM TORNADO ARLINGTON 35.28N 89.66W
02/05/2008 SHELBY TN PUBLIC
TORNADO ON THE GROUND JUST NORTH OF THE INTERSECTION OF
HIGHWAY 70 AND HIGHWAY 385.
0513 PM HAIL DUBLIN 34.08N 90.50W
02/05/2008 E0.75 INCH COAHOMA MS EMERGENCY MNGR
0523 PM HAIL CLARKSDALE 34.20N 90.58W
02/05/2008 E1.00 INCH COAHOMA MS LAW ENFORCEMENT
QUARTER SIZE HAIL IN CLARKSDALE.
0523 PM TORNADO HORN LAKE 34.96N 90.04W
02/05/2008 DESOTO MS AMATEUR RADIO
TORNADO ON THE GROUND IN HORN LAKE.
0527 PM TORNADO HORN LAKE 34.96N 90.04W
02/05/2008 DESOTO MS EMERGENCY MNGR
TORNADO ON THE GROUND NEAR GOODMAN ROAD AND HIGHWAY 61.
&&
MBSLocal storm report, Feb 5, 5:48 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
548 PM CST TUE FEB 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL 4 E MARVELL 34.56N 90.84W
02/05/2008 E0.75 INCH PHILLIPS AR POST OFFICE
PENNY SIZE HAIL IN POPLAR GROVE.
0450 PM HAIL 3 N BARTLETT 35.26N 89.84W
02/05/2008 E0.75 INCH SHELBY TN AMATEUR RADIO
PENNY SIZE HAIL AT THE INTERSECTION OF PLEASANT RIDGE AND
AUSTEN PEAY.
0503 PM TORNADO ARLINGTON 35.28N 89.66W
02/05/2008 SHELBY TN PUBLIC
TORNADO ON THE GROUND JUST NORTH OF THE INTERSECTION OF
HIGHWAY 70 AND HIGHWAY 385.
0513 PM HAIL DUBLIN 34.08N 90.50W
02/05/2008 E0.75 INCH COAHOMA MS EMERGENCY MNGR
0523 PM HAIL CLARKSDALE 34.20N 90.58W
02/05/2008 E1.00 INCH COAHOMA MS LAW ENFORCEMENT
QUARTER SIZE HAIL IN CLARKSDALE.
0523 PM TORNADO HORN LAKE 34.96N 90.04W
02/05/2008 DESOTO MS AMATEUR RADIO
TORNADO ON THE GROUND IN HORN LAKE.
0527 PM TORNADO HORN LAKE 34.96N 90.04W
02/05/2008 DESOTO MS EMERGENCY MNGR
TORNADO ON THE GROUND NEAR GOODMAN ROAD AND HIGHWAY 61.
0535 PM TORNADO SOUTHAVEN 34.97N 90.00W
02/05/2008 DESOTO MS LAW ENFORCEMENT
DAMAGE REPORTED AT THE INTERSECTION OF GOODMAN ROAD AND
AIRWAYS.
0545 PM TORNADO 5 SW GERMANTOWN 35.04N 89.85W
02/05/2008 SHELBY TN BROADCAST MEDIA
HOMES DAMAGED NEAR PLEASANT RIDGE AND PLEASANT GROVE
ROADS ON THE SOUTHSIDE OF MEMPHIS.
&&
MBSThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 5, 6:02 PM CST | Tornado Warning | MEG | Henry | 20 min |
| Feb 5, 6:28 PM CST | Tornado Warning | MEG | Hardeman, McNairy | 32 min |
| Feb 5, 6:35 PM CST | Tornado Warning | MEG | Crockett, Gibson, Haywood, Madison | 40 min |
| Feb 5, 6:39 PM CST | Tornado Warning | MEG | Fayette | 36 min |
| Feb 5, 6:55 PM CST | Tornado Warning | MEG | Hardeman, Hardin, McNairy | 35 min |
| Feb 5, 7:07 PM CST | Tornado Warning | MEG | Carroll, Gibson, Henderson, Madison | 38 min |
| Feb 5, 7:14 PM CST | Severe Thunderstorm Warning | MEG | Fayette, Hardeman, Madison | 31 min |
| Feb 5, 7:25 PM CST | Tornado Warning | MEG | Decatur, Hardin, Henderson, McNairy | 35 min |
| Feb 5, 7:27 PM CST | Flash Flood Warning | MEG | McNairy | 63 min |
| Feb 5, 7:39 PM CST | Severe Thunderstorm Warning | MEG | Chester, Hardeman, Henderson, Madison | 36 min |
| Feb 5, 7:42 PM CST | Tornado Warning | MEG | Carroll, Henry | 33 min |
| Feb 5, 7:58 PM CST | Tornado Warning | MEG | Hardin | 17 min |
| Feb 5, 8:05 PM CST | Tornado Warning | MEG | Carroll, Henderson, Madison | 25 min |
| Feb 5, 8:11 PM CST | Tornado Warning | MEG | Chester | 8 min |
| Feb 5, 8:27 PM CST | Tornado Warning | MEG | Decatur, Henderson | 33 min |
| Feb 5, 8:30 PM CST | Flash Flood Warning | MEG | Hardin | 60 min |
| Feb 5, 9:03 PM CST | Tornado Warning | MEG | Dyer | 42 min |
| Feb 5, 9:07 PM CST | Severe Thunderstorm Warning | MEG | Lake, Obion | 53 min |
| Feb 5, 9:17 PM CST | Tornado Warning | MEG | Shelby | 28 min |
| Feb 5, 9:20 PM CST | Severe Thunderstorm Warning | MEG | Lauderdale, Tipton | 40 min |
| Feb 5, 9:26 PM CST | Tornado Warning | MEG | Dyer, Obion | 49 min |
| Feb 5, 9:31 PM CST | Tornado Warning | MEG | Dyer, Lauderdale, Tipton | 44 min |
| Feb 5, 9:41 PM CST | Severe Thunderstorm Warning | MEG | Shelby | 34 min |
| Feb 5, 9:46 PM CST | Severe Thunderstorm Warning | MEG | Dyer | 44 min |
| Feb 5, 10:01 PM CST | Tornado Warning | MEG | Crockett, Gibson | 44 min |
| Feb 5, 10:05 PM CST | Severe Thunderstorm Warning | MEG | Crockett, Haywood, Tipton | 40 min |
| Feb 5, 10:09 PM CST | Severe Thunderstorm Warning | MEG | Obion, Weakley | 51 min |
| Feb 5, 10:13 PM CST | Severe Thunderstorm Warning | MEG | Fayette, Shelby | 62 min |
| Feb 5, 10:20 PM CST | Tornado Warning | MEG | Hardeman, McNairy | 25 min |
| Feb 5, 10:29 PM CST | Severe Thunderstorm Warning | MEG | Carroll, Henry | 61 min |
| Feb 5, 10:39 PM CST | Tornado Warning | MEG | Carroll | 18 min |
| Feb 5, 10:40 PM CST | Severe Thunderstorm Warning | MEG | Chester, McNairy | 50 min |
| Feb 5, 10:45 PM CST | Severe Thunderstorm Warning | MEG | Carroll, Crockett, Gibson, Haywood, Madison | 45 min |
| Feb 5, 10:49 PM CST | Tornado Warning | MEG | Chester, Decatur, Hardin, Henderson, McNairy | 41 min |
| Feb 5, 10:57 PM CST | Severe Thunderstorm Warning | MEG | Decatur, Hardeman, Hardin, McNairy | 48 min |
| Feb 5, 11:04 PM CST | Severe Thunderstorm Warning | MEG | Carroll, Decatur, Henderson | 56 min |
Nearby
Tornado Warnings in Tennessee, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.